MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 5.0X60MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Tachycardia (2095)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical inc.For investigation therefore, no investigation can be performed.The reporting party did not report a device malfunction.Based on the reported event, after the ivl balloon delivered one cycle of pulse, the patient experienced ventricular tachycardia (v-tach).The physician didn't think it was related to the ivl catheter and so he deflated the balloon and reinflated it to deliver the second cycle.Once the cycle began, the v-tach reappeared.After the physician stopped the ivl treatment, the patient reverted to atrial fibrillation (afib).The afib was treated with intravenous unfractionated heparinization.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that an 84-year-old male patient underwent a left leg intervention to treat a diseased superficial femora artery (sfa).The mid to distal artery was reported to have severe calcium.The vascular surgeon used a diamondback 360¿ coronary orbital atherectomy system to prepare the lesion.It was followed by advancing the shockwave m5plus peripheral intravascular lithotripsy (ivl) catheter in the sfa.At once, the patient experienced baseline rhythm atrial fibrillation (afib).After the ivl catheter delivered one cycle of pulses, the anesthesiologist called out that the patient was in ventricular tachycardia (v-tach).Reportedly, the vascular surgeon didn't think it was related to ivl.The balloon was deflated and reinflated to start the second cycle.Once the second cycle began the v-tach reappeared.The ivl treatment was stopped and after the ivl catheter was removed, the patient reverted to afib within seconds without chemical or electrical cardioversion.Reportedly, the vascular surgeon did not treat the afib except provide intravenous unfractionated heparinization that is used for most cases.The patient was admitted overnight at the hospital and was discharged the following day.

Brand Name
SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key18107259
Report Number3015053858-2023-00063
Device Sequence Number7717677
Product Code PPN
UDI-Device Identifier00195451000232
UDI-Public(01)00195451000232(17)241130(10)82269328
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number5.0X60MM
Device Catalogue NumberM5PIVL5060
Device Lot Number82269328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAMONDBACK 360¿ CORONARY ORBITAL ATHERECTOMY SYST
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age84 YR
Patient SexMale